Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 19, NWS Tampa Bay, FL

July 7, 2021

NWS Tampa Bay, FL issued this small craft advisory at Jul 7, 2021, 11:28 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2021, 11:28 AM EDT (15:28 UTC)
Expired
Jul 7, 2021, 11:00 PM EDT
In force
12 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

364 
WHUS72 KTBW 071528
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1128 AM EDT Wed Jul 7 2021

GMZ850-870-080300-
/O.CAN.KTBW.HU.W.1005.000000T0000Z-000000T0000Z/
/O.NEW.KTBW.TR.W.1005.210707T1528Z-000000T0000Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
1128 AM EDT Wed Jul 7 2021

...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WARNING IS CANCELLED...

* WHAT...South winds 20 to 30 kt with gusts up to 45 kt and seas 
  5 to 8 feet.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Tarpon Springs to Suwannee River 
  FL out 20 to 60 NM.

* WHEN...Through this afternoon.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ853-873-080300-
/O.CAN.KTBW.TR.W.1005.000000T0000Z-000000T0000Z/
/O.NEW.KTBW.SC.Y.0019.210707T1528Z-210708T0300Z/
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
1128 AM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IS CANCELLED...

* WHAT...Seas 4 to 7 feet.

* WHERE...Coastal waters from Englewood to Tarpon Springs FL out 
  20 NM and Waters from Englewood to Tarpon Springs FL out 20 to 
  60 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ830-071630-
/O.CAN.KTBW.TR.W.1005.000000T0000Z-000000T0000Z/
Tampa Bay waters-
1128 AM EDT Wed Jul 7 2021

...TROPICAL STORM WARNING IS CANCELLED...

$$
1 follow-up statement
207 
WHUS72 KTBW 071816
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
216 PM EDT Wed Jul 7 2021

GMZ850-870-080300-
/O.CAN.KTBW.TR.W.1005.000000T0000Z-000000T0000Z/
/O.EXA.KTBW.SC.Y.0019.000000T0000Z-210708T0300Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
216 PM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IS CANCELLED...

* WHAT...Winds around 20 knots with seas 4 to 7 feet.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM and Waters from Tarpon Springs to Suwannee River 
  FL out 20 to 60 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ830-080300-
/O.EXA.KTBW.SC.Y.0019.000000T0000Z-210708T0300Z/
Tampa Bay waters-
216 PM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Winds around 20 knots with bay waters rough.

* WHERE...Tampa Bay waters.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ853-873-080300-
/O.CON.KTBW.SC.Y.0019.000000T0000Z-210708T0300Z/
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
216 PM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Winds around 20 knots with seas 4 to 7 feet.

* WHERE...Coastal waters from Englewood to Tarpon Springs FL out 
  20 NM and Waters from Englewood to Tarpon Springs FL out 20 to 
  60 NM.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 7, 7:40 AM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 7, 7:40 AM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
740 AM EDT Wed Jul 7 2021

.AVIATION...
07/12Z TAFs. A couple of bands of showers/storms...from Tropical
Storm Elsa will rotate across the terminals through this morning
with robust winds and MVFR/ ISOLD IFR VSBY/CIGS. Prevailing VFR
returns for the afternoon with VCNTY SHRA TIL 00-01Z. Winds
diminish for the overnight hours.

&&

.Prev Discussion... /issued 320 AM EDT Wed Jul 7 2021/

DISCUSSION...
Elsa continues moving north off the west Florida coast producing a
large swath of rain and a few embedded storms overspreading most of
west central and southwest Florida with gusty winds in the
heaviest convective bands, with storm surge potential for coastal
areas. Elsa will move ashore over the northern Nature Coast later
this morning before gradually accelerating northeast away from
the region into Thursday. High pressure back into the region
through the weekend and persists through the remainder of the
forecast period with a typical summer pattern consisting of
seabreeze showers and storms returning.

For today, overall trend will be for area of widespread showers and
embedded storms to gradually lift northward, however a band of
persistent rain will likely setup over a swath of the forecast
area producing locally heavy rainfall with increased flooding
potential for affected areas. A few brief tornadoes also cannot be
ruled out with storms moving across the region. Storm surge
concerns remain for areas along the coast as winds become onshore,
with the greatest threat area near and to the east of where Elsa
makes landfall. Please refer to the latest watches, warnings and
advisories, as a Tornado and Flood watch remains in effect for
inland areas, and Tropical Storm and Storm Surge warnings remain
in effect for marine, coastal, and some inland locations.

Improving conditions expected Thursday into next week with seabreeze
showers and storms returning as temperatures climb back into the
upper 80s to lower 90s. West to southwest winds linger in the wake
of Elsa on Thursday before gradually becoming easterly into the
weekend then continuing into next week.

MARINE...
Hazardous conditions expected to continue across the eastern gulf
waters today as Elsa moves north. Tropical storm force winds,
rough seas, heavy downpours, thunderstorms and waterspouts remain
possible before Elsa moves ashore and begins to lift out of the
region later today into Thursday. Winds and seas begin to subside
late in the week as a more typical summertime pattern returns.

FIRE WEATHER...
No fire weather hazards concerns expected for the next several days
as relative humidity values are expected to remain above critical
levels.

&&

.Preliminary Point Temps/PoPs...
TPA  86  78  90  78 /  60  50  40  10
FMY  89  77  92  76 /  70  20  50  10
GIF  85  75  90  75 /  90  40  70  10
SRQ  87  77  90  77 /  60  40  30  10
BKV  85  74  88  73 /  80  50  50  10
SPG  85  78  88  79 /  60  50  40  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
     Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.

     Flood Watch until 2 PM EDT this afternoon for Coastal Charlotte-
     Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
     Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
     Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
     Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
     Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
     Pinellas-Polk-Sumter.

     Tropical Storm Warning for Coastal Hernando-Coastal Hillsborough-
     Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
     Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
     Sumter.

     Beach Hazards Statement through this evening for Coastal Pasco-
     Coastal Sarasota-Pinellas.

     Hurricane Warning for Coastal Citrus-Coastal Levy.

Gulf waters...Flood Watch until 2 PM EDT this afternoon for Charlotte Harbor
     and Pine Island Sound.

     Tropical Storm Warning for Coastal waters from Englewood to
     Tarpon Springs FL out 20 NM-Tampa Bay waters-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM.

     Hurricane Warning for Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Tarpon Springs to
     Suwannee River FL out 20 to 60 NM.

&&

AVIATION...09/Rude
DISCUSSION/MARINE/FIRE WEATHER...Hurt

In the hours before

Local storm report, Jul 7, 7:12 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
712 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TROPICAL STORM   1 SE CEDAR KEY          29.14N 83.03W
07/07/2021                   LEVY               FL   MESONET

            MESONET STATION 1057W 0.8 SE CEDAR KEY
            (WEATHERSTEM) REPORTED A 56 MPH WIND GUST.

0642 AM     TROPICAL STORM   1 SSE CEDAR KEY         29.14N 83.03W
07/07/2021                   GMZ850             FL   BUOY

            BUOY STATION CKYF1 CEDAR KEY, FL REPORTED A
            57 MPH WIND GUST.

&&
Local storm report, Jul 7, 8:31 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
831 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLOOD            4 NNE MYAKKA CITY       27.41N 82.13W
07/07/2021                   MANATEE            FL   COUNTY OFFICIAL

            STORMWATER ENGINEERING DIVISION MANAGER REPORTED FLOODING
            ON WACHULA ROAD AT LONG CREEK BRIDGE...SOUTH OF 73RD AVE
            EAST

&&

NICOLE.CARLISLE
Local storm report, Jul 7, 8:47 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
847 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TROPICAL STORM   2 ENE BRANDON           27.94N 82.27W
07/07/2021                   HILLSBOROUGH       FL   BROADCAST MEDIA

            MEDIA REPORTED MULTIPLE TREES DOWN IN THE BRANDON AND
            CARROLLWOOD AREA. TIME AND LOCATION ESTIMATED BY RADAR.

&&

NICOLE.CARLISLE
Local storm report, Jul 7, 8:58 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
858 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            3 WSW NORTH PORT        27.04N 82.24W
07/07/2021                   SARASOTA           FL   BROADCAST MEDIA

            SEVERAL ROADS CLOSED DUE TO FLOODING IN NORTH PORT.
            REPORTED BY LAW ENFORCEMENT AND MEDIA.

&&

NICOLE.CARLISLE
Local storm report, Jul 7, 10:30 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1030 AM EDT WED JUL 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TROPICAL STORM   23 SW LONGBOAT KEY      27.17N 82.92W
07/06/2021                   GMZ873             FL   MESONET

            MESONET STATION 42013 23 SW LONGBOAT KEY
            REPORTED A SUSTAINED WIND OF 49 MPH WITH A
            WIND GUST TO 65 MPH.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:51 PM EDTAreal Flood AdvisoryTBWCharlotte, Sarasota3 hr
Jul 7, 1:01 AM EDTAreal Flood AdvisoryTBWManatee, Sarasota38 min
Jul 7, 1:10 AM EDTTornado WarningTBWHernando, Pasco, Sumter20 min
Jul 7, 1:35 AM EDTAreal Flood WarningTBWManatee, Sarasota13 hr
Jul 7, 2:08 AM EDTTornado WarningTBWDeSoto, Manatee, Sarasota22 min
Jul 7, 3:51 AM EDTTornado WarningTBWHardee24 min
Jul 7, 6:16 AM EDTAreal Flood WarningTBWCharlotte, DeSoto, Hardee9 hr
Jul 7, 6:24 AM EDTAreal Flood WarningTBWLee9 hr
Jul 7, 8:27 AM EDTRiver Flood WarningTBWManatee33 hr
Jul 7, 9:24 AM EDTRiver Flood WarningTBWDeSoto5 days
Jul 7, 9:25 AM EDTRiver Flood WarningTBWHardee29 hr
Jul 7, 9:26 AM EDTRiver Flood WarningTBWHillsborough60 hr
Jul 7, 9:27 AM EDTRiver Flood WarningTBWManatee58 hr
Jul 7, 11:25 AM EDTRip Current StatementTBWCharlotte, Lee, Manatee, Pinellas, Sarasota9 hr
Jul 7, 11:25 AM EDTHigh Surf AdvisoryTBWCharlotte, Lee, Manatee, Pinellas, Sarasota9 hr
Jul 7, 11:37 AM EDTRiver Flood WarningTBWManatee57 hr
Jul 7, 12:04 PM EDTAreal Flood WarningTBWCitrus, Hernando, Pasco3 hr
Jul 7, 2:10 PM EDTCoastal Flood AdvisoryTBWCitrus, Hernando, Levy9 hr

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.